MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Fatigue (1849); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 02/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It is reported that the patient experience a left side tmj fossa component revision due to an unknown reason.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in section a2, b4, b5, g3, g6, h2, and h10.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
It is further reported the patient had a temporomandibular arthroplasty revision and later underwent a revision due to heterotopic bone growth, pain, swelling,jaw fatigue, and decreased range of motion.The fossa component was exchanged and the procedure was completed without complications.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in section a1, a2, a3, a4, a5, b3, b4, b5, b7, g3, g6, h2, h3, h6 and h10.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following.Two panorex views of the jaw demonstrated bilateral mandible plate devices.Post surgical changes of the left mandibular fossa are seen on the pre-revision images but artifact limits evaluation on the post-revision images.No fracture.Pre-revision images demonstrate bony growth of the left mandibular fossa with significant spacing of the tmj, of uncertain etiology.This could be a cause for revision.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following.In december 2019, the patient was given bilateral botox injection to temporalis/masseter.(b)(6), 2020, the patient complained of pain to temporalis tendon without relief from previous botox, hardware was determined to be in the correct position but left medial condylar heterotopic bone was noted via cbct, botox injection was repeated, and the patient was concerned for prominence of left joint prosthesis.(b)(6), 2021, patient experienced pain and swelling, achy, sore, constant, intermittent throbbing, increased jaw fatigue, increasing pain along left temporomandibular joint and decreased range of motion.(b)(6), 2021, progressively developing more limited rom, chin deviation, left sided pain, and again cbct confirmed hardware was in correct position with heterotopic bone noted.Dense tissue around around the device and heterotopic bone were removed.A definitive root cause cannot be determined.

Brand Name
TMJ SYSTEM LEFT FOSSA COMPONENT, MEDIUM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15085596
Report Number0001032347-2022-00225
Device Sequence Number3879334
Product Code LZD
UDI-Device Identifier00841036036546
UDI-Public(01)00841036036546(17)200911(10)634200
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2020
Device Model NumberN/A
Device Catalogue Number24-6561
Device Lot Number634200B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer08/09/2022
09/26/2022
10/06/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/17/2022
09/30/2022
11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age27 YR
Patient SexFemale
Patient Weight86 KG
Patient RaceWhite